Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 27, NWS Houston/Galveston, TX

May 11, 20157 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 11, 2015, 9:59 AM CDT for 7 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2015, 9:59 AM CDT (14:59 UTC)
Expired
May 11, 2015, 12:00 PM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Grimes County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 8:42 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 11, 8:42 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
842 AM CDT MON MAY 11 2015

.UPDATE...
MORNING FORECAST UPDATE.

&&

.DISCUSSION...
LINE OF THUNDERSTORMS CURRENTLY RUNS WEST TO EAST ALONG A
BRENHAM...CONROE...CLEVELAND LINE. STORMS CONTINUE TO WEAKEN BUT
STILL CAPABLE OF HEAVY RAINFALL. SEVERE THREAT LOOKS TO BE
DIMINISHED WITH OUTFLOW FROM THE STORMS OUT RUNNING UPDRAFTS.
ELEVATED STORMS MAY BRIEFLY PULSE UP IN INTENSITY AND PRODUCE 2
INCHES OF RAIN IN AN HOUR. SFC OBS ALSO SHOW WEAK FRONTAL BOUNDARY
JUST TO THE NORTH OF THE AREA. WILL NEED TO WATCH FOR ADDITIONAL
DEVELOPMENT THIS AFTERNOON AS CURRENT STORMS DISSIPATE AND AIRMASS
RECOVERS. AIRMASS MAY STILL BE MOIST/UNSTABLE SOUTH OF OUTFLOW
WHICH COULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. MAIN CHANGES TO THE FORECAST WAS TO INCREASE RAIN
CHANCES WHERE STORMS ARE ONGOING AND TO ACCOUNT FOR FUTURE TRENDS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      79  66  77  67  80 / 100  80  70  60  60
HOUSTON (IAH)              82  71  81  69  82 /  90  70  70  40  40
GALVESTON (GLS)            79  75  81  74  79 /  50  60  60  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...39
Hazardous weather outlook, May 11, 6:56 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 AM CDT MON MAY 11 2015

TXZ163-164-176>179-195>200-210>213-226-227-121200-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
656 AM CDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF CLUSTERED THUNDERSTORMS WILL TRAIN ACROSS THE CENTRAL
FORECAST AREA TODAY...THIS LINE WILL SLOWLY SAG SOUTHWARD THROUGH
THE AFTERNOON. THE MAIN THREAT WILL BE HEAVY RAIN LEADING TO
FLOODING ISSUES. THERE IS A POTENTIAL FOR AN ISOLATED SEVERE STORM
WITHIN THIS CLUSTERED LINE THAT COULD PRODUCE DAMAGING WIND GUSTS
AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF HARD-TO-TIME DISTURBANCES WILL MOVE OVERHEAD...WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN ACROSS THE REGION
MONDAY EVENING THROUGH EARLY TUESDAY. ANOTHER ROUND OF STRONG TO
SEVERE THUNDERSTORMS COULD AFFECT THE REGION LATE TUESDAY INTO
EARLY WEDNESDAY.

LOCALIZED HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE THROUGH THE
WEEK. SOME LOCATIONS COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS
BY THURSDAY. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING
THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION
WILL BE CLOSELY MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED PERIODICALLY THROUGH MID WEEK.

TXZ214-235>238-121200-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
656 AM CDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH THE THREAT IS DIMINISHING DUE TO WEAKENING ONSHORE
WINDS...SLIGHTLY HIGHER THAN NORMAL SURF AND RIP CURRENTS WILL
PERSIST ALONG LOCAL AREA BEACHES. SWIM NEAR A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN CHANCES WILL FURTHER INCREASE SUNDAY NIGHT THROUGH NEXT WEEK
AS MOISTURE LEVELS INCREASE AND A SERIES OF HARD-TO-TIME DISTURBANCES
MOVE OVERHEAD...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS
THE REGION LATE MONDAY INTO EARLY TUESDAY. LOCALIZED HEAVY RAINFALL
AND FLOODING WILL ALSO BE POSSIBLE THROUGH THE WEEK. SOME LOCATIONS
COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS BY THE END OF
NEXT WEEK. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING
THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION
WILL BE CLOSELY MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED DURING THE WORK WEEK.

In the hours before

Local storm report, May 11, 8:10 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
810 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     FLASH FLOOD      11 ENE NAVASOTA         30.46N  95.92W
05/11/2015                   GRIMES             TX   LAW ENFORCEMENT

            FM 1774 CLOSED DUE TO HIGH WATER BETWEEN FM 2819 TO CR
            209.

&&

EVENT NUMBER HGX1500195

BLOOD
Local storm report, May 11, 8:14 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
814 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLASH FLOOD      3 SSE HUNTSVILLE        30.67N  95.53W
05/11/2015                   WALKER             TX   LAW ENFORCEMENT

            ROADS NOT PASSABLE IN ELKINS LAKE SUBDIVISION

&&

EVENT NUMBER HGX1500196

41
Local storm report, May 11, 8:40 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
840 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     TSTM WND DMG     2 NE GRAPELAND          31.51N  95.46W
05/11/2015                   HOUSTON            TX   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED TREES AND THREE CONCRETE
            UTILITY POLES... AND TOOK THE ROOF OFF OF A TRACTOR
            SHED.

&&

EVENT NUMBER HGX1500197

42
Local storm report, May 11, 9:19 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       7 E HUNTSVILLE          30.71N  95.44W
05/11/2015  M4.80 INCH       WALKER             TX   PUBLIC

            4.80 INCHES OF RAIN MEASURED AT HWY 190 AND FM 2296

&&

EVENT NUMBER HGX1500198

DO
Local storm report, May 11, 9:25 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      HUNTSVILLE              30.71N  95.55W
05/11/2015                   WALKER             TX   EMERGENCY MNGR

            MUTILPLE ROADS CLOSED IN AND AROUND HUNSTVILLE
            INCLUDING 10 COUNTY ROADS.

&&

EVENT NUMBER HGX1500199

DR
Local storm report, May 11, 9:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
939 AM CDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     FLASH FLOOD      2 SE NAVASOTA           30.38N  96.07W
05/11/2015                   GRIMES             TX   BROADCAST MEDIA

            WATER ACROSS CR 105 NEAR HIGHWAY 6. ON OFF RAMP TO
            HIGHWAY 6 CLOSED DUE TO FLOODING.

&&

EVENT NUMBER HGX1500201

42

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:54 PM CDTSpecial Weather StatementHGXHouston21 min
May 11, 1:56 AM CDTSpecial Weather StatementHGXHouston34 min
May 11, 2:24 AM CDTSpecial Weather StatementHGXBurleson36 min
May 11, 2:53 AM CDTSpecial Weather StatementHGXMadison52 min
May 11, 3:39 AM CDTSpecial Weather StatementHGXTrinity51 min
May 11, 3:42 AM CDTSpecial Weather StatementHGXTrinity48 min
May 11, 3:46 AM CDTSpecial Weather StatementHGXHouston44 min
May 11, 4:08 AM CDTSpecial Weather StatementHGXMadison37 min
May 11, 4:38 AM CDTSpecial Weather StatementHGXTrinity52 min
May 11, 4:43 AM CDTSevere Thunderstorm WarningHGXTrinity32 min
May 11, 5:02 AM CDTSpecial Weather StatementHGXWalker43 min
May 11, 5:57 AM CDTAreal Flood AdvisoryHGXPolk, San Jacinto, Trinity, Walker3 hr
May 11, 5:59 AM CDTSpecial Weather StatementHGXPolk46 min
May 11, 6:28 AM CDTSevere Thunderstorm WarningHGXPolk32 min
May 11, 6:34 AM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker26 min
May 11, 6:43 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Montgomery, San Jacinto, Trinity and 2 more3 hr
May 11, 7:22 AM CDTSpecial Weather StatementHGXPolk38 min
May 11, 7:31 AM CDTSpecial Weather StatementHGXMontgomery44 min
May 11, 7:41 AM CDTTornado WarningHGXMontgomery18 min
May 11, 8:06 AM CDTFlash Flood WarningHGXGrimes, Montgomery, Polk, San Jacinto, Trinity, Walker and 1 more114 min
May 11, 9:34 AM CDTAreal Flood AdvisoryHGXWashington3 hr
May 11, 10:03 AM CDTFlash Flood WarningHGXPolk, San Jacinto, Trinity, Walker117 min
May 11, 10:52 AM CDTFlash Flood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more24 hr
May 11, 11:06 AM CDTSpecial Weather StatementHGXMontgomery24 min
May 11, 12:43 PM CDTAreal Flood AdvisoryHGXHarris2 hr
May 11, 1:41 PM CDTSevere Thunderstorm WarningHGXColorado49 min
May 11, 1:52 PM CDTAreal Flood AdvisoryHGXColorado113 min
May 11, 2:24 PM CDTFlash Flood WarningHGXColorado81 min
May 11, 3:03 PM CDTRiver Flood WarningHGXBurleson, Lee65 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.